MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Iritis (1940); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -10.00/+2.0/070 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2020.The lens was reported as having low vaulting, with lens rotation and patient experienced iritis.The plan is to explant and exchange the lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
B5: the lens was explanted on (b)(6) 2021.The patient had mild iritis/possible ugh (uveitis-glaucoma-hyphema), the lens was exchanged for a longer lens and the problem was resolved.Post-op, the eye is good and iop normal, icl stable, with no recurrence of iritis.Elected to exchange icl despite adequate vault due to icl rotation (60 degrees) and variable iop and post-op cell/flare.Increasing size appears to have solved the problem.The reporter indicated the cause of the event was patient related factor.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid, in a vial.Visual inspection found one haptic torn.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11334451
Report Number2023826-2021-00361
Device Sequence Number793234
Product Code QCB
UDI-Device Identifier00841542109031
UDI-Public00841542109031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/16/2021
04/13/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/07/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age35 YR